Florida, 2005

Lightning Strike in Florida, July 29, 2005

July 29, 2005 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 29, 10:30 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 29, 10:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CDT FRI JUL 29 2005

.SHORT TERM...DEVELOPMENT OF CONVECTION IS TAKING A LITTLE LONGER
THAN EXPECTED THIS MORNING...SO WE UPDATED THE PUBLIC AND AVIATION
FORECASTS BACKING INITIATION OF THE STORMS INTO THE AFTERNOON
HOURS.  WE NOW SEE DEVELOPMENT ALONG WHAT APPEARS TO BE THE WEAK 850
MB FRONTAL BOUNDARY ACROSS SOUTH CENTRAL MS.  WE ARE STILL THINKING
LIKELY POPS LOOK GOOD FOR THE AFTERNOON HOURS GIVEN DEEPLY MOIST AND
UNSTABLE AIRMASS WITH FORECASTED MLCAPES AROUND 2000 J/KG.  OBSERVED
AND FORECAST SOUNDINGS INDICATE WIND GUSTS AROUND 40 KNOTS THIS
AFTERNOON...SO WE DO SEE THE POTENTIAL FOR A FEW STRONGER STORMS
WITH SMALL HAIL AND 45 MPH WIND GUSTS...BUT NO WIDESPREAD SEVERE
WEATHER.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

/05
Hazardous weather outlook, Jul 29, 4:45 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT FRI JUL 29 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291900-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT FRI JUL 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A WEAK FRONTAL BOUNDARY WILL REMAIN MOSTLY STATIONARY OVER THE
CENTRAL GULF COAST REGION THROUGH TONIGHT. DUE TO INCREASED MOISTURE
CONVERGENCE NEAR THE FRONT A BETTERED CHANCE FOR SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREAT WITH THESE
THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN RESULTING IN SOME MINOR OR NUISANCE FLOODING IN SOME AREAS.
OTHERWISE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE FRONTAL BOUNDARY WILL REMAIN MOSTLY STATIONARY ACROSS THE REGION
THROUGH EARLY NEXT WEEK. AS A RESULT SCATTERED TO OCCASIONALLY
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE
PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE
NECESSARY.

The radar

The Eglin Afb radar (KEVX), 106 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
July 29, 1:00 PM CST
Where
Santa Rosa County, Milton
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
30.693, -87.018 (the zone’s center; the record gives no point)

Lightning struck a home near Milton and started a fire. Most of the home was destroyed before the fire could be put out.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463626.